Date of Award
Doctor of Nursing Practice (DNP)
Dr. Kacy Ballard
First Committee Member
Dr. Brian Garrett
Second Committee Member
Ms. Stormy Barton
Third Committee Member
Ms. Elizabeth Finke
Antibiotic-Associated, Clostridium Difficile, Cdiff, Diarrhea, Nosocomial, Probiotics
Medicine and Health Sciences
Clostridium difficile (C. difficile) are toxigenic, spore-forming bacteria that live in the gastrointestinal (GI) tract of healthy individuals without harm to the host due to the protection offered by the natural intestinal flora. Antibiotics can disrupt the intestinal flora and create an environment within the GI tract that promotes the infectious growth of C. difficile. C. difficile infections (CDIs) are the most common cause of antibiotic-associated diarrhea, are highly contagious, and can result in an increased risk of morbidities and mortality to individuals affected. Recent studies and literature reviews identified the use of probiotic therapy in patients receiving antibiotics to be an effective prophylactic intervention for decreasing antibiotic-associated CDI occurrence. The purpose of this organizational assessment was to compile organizational data concerning nosocomial CDIs as a prerequisite to future practice changes regarding the use of probiotics for the prevention of nosocomial antibiotic-associated CDIs. Results to be determined upon completion of data collection and analysis. Conclusions & recommendations to be determined upon completion of data collection and analysis.
Copyright, all rights reserved. Fair Use
Bruce, Allison and Schwaderer, Paxton, "Nosocomial Antibiotic-Associated Clostridium Difficile Infections: An Organizational Assessment" (2022). Doctor of Nursing Practice Scholarly Projects. 62.